MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 5, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. PS TIBIAL INSERTS SZ 5, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number PS TIBIAL INSERTS SZ 5, 9MM
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Balance Problems (4401); Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
As reported, the patient had a left knee implanted on (b)(6) 2016.The patient was revised on (b)(6) 2022 due to unknown reasons.No other information provided.
 
Event or Problem Description
As reported by legal notification, the male patient had an initial left tka on (b)(6) 2016.The patient had a left knee revision on (b)(6) 2016.The patient had a second left knee revision surgery on (b)(6) 2022 due to accelerated and preventable wear of the optetrak polyethylene tibial insert.No other patient information/medical history reported.
 
Additional Manufacturer Narrative
Correction/additional information: b4, h6.
 
Additional Manufacturer Narrative
H3: based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The patient has bilateral knee replacements, this suggests joint maladies.The cause of the subsequent revision cannot be conclusively determined, insufficient information.H7: z-0019-2022.Related to 1038671-2022-01001.
 
Additional Manufacturer Narrative
H3: the revision reported may have been due to prosthesis wear as reported.However, the prosthesis wear and contributions from implant positioning, instability, and/or patient-related factors to the sequence of events cannot be confirmed as the devices are not available for evaluation and limited clinical information was available at the time of evaluation.A contributing factor to the reported wear and/or revision may have been the result of being packaged in a non-conforming bag for more than 5 years.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: g3/g4, h6.The following sections were corrected: h6.Mdr section codes updated/corrected: c, d, e, g.The revision reported may have been due to prosthesis wear as reported.However, the prosthesis wear and contributions from implant positioning, instability, and/or patient-related factors to the sequence of events cannot be confirmed as the devices are not available for evaluation and limited clinical information was available at the time of evaluation.A contributing factor to the reported wear and/or revision may have been the result of being packaged in a non-conforming bag for more than 5 years.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
PS TIBIAL INSERTS SZ 5, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15335254
Report Number1038671-2022-01002
Device Sequence Number6439194
Product Code JWH
UDI-Device Identifier10885862048462
UDI-Public10885862048462
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/17/2018
Device Model NumberPS TIBIAL INSERTS SZ 5, 9MM
Device Catalogue Number204-25-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer09/27/2022
02/28/2023
08/31/2023
01/07/2025
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date10/13/2022
03/24/2023
09/14/2023
01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale